Skip to main content

breakthrough bleeding

Antibiotics, birth control, and an early period

confused asks:

I have been on Amoxicillin for about 2 weeks now. I finished my prescription a few days ago and now my period is 2 weeks early. I am on birth control and I know antibiotics can interfere with it, but I was just wondering if maybe they caused my period to be early like that. Should I be worried something is wrong? Thanks in advance for the help!!

Second month on the pill and it's still weird!

Sylvia asks:

Hey Sexperts,
I've been on the combination birth control pill Lutera for about a month and a half now. The problem is, on the first pack, my period came halfway through the second active pill week and lasted until almost the end of the inactive pill week (almost a 3 week period!). It was really light, but still super annoying. I shrugged off the experience thinking my body was just getting used to the hormones and stuff.

I've started the second pack and I'm halfway through the second week of active pills and my period has come again! Do you think it will last until the end of the inactive pill week (do I have to suffer through another 3-week long period)? Also, does this irregular period mean the pill isn't working? I am sexually active so I sure hope the pill is working!!!!!!!

Thank you!

Spotting on injectable birth control, is this normal?

Keisha asks:

I have passed the due date of my period. I am on the injection and I am not pregnant, but I am experiencing brown spotting. What should I do?

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.